Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Eun Kyung Eo 4 Articles
The Clinical Feature and Prognostic Factor of Glyphosate Intoxication Patients
Hee Min Eun, Jin Hui Paik, Joo Hyun Suh, Jin Hee Jung, Eun Kyung Eo, Hyung-Keun Roh
J Korean Soc Clin Toxicol. 2013;11(2):89-95.   Published online December 31, 2013
  • 77 View
  • 2 Download
AbstractAbstract PDF
Purpose: Glyphosate is widely used and its toxic exposures are not rare. Occasionally, glyphosate intoxication can lead to death. The aim of this study is to analyze clinical findings and fatality in glyphosate intoxication. Methods: Clinical data on acute glyphosate intoxication were prospectively collected at 28 hospitals nationwide between August 2005 and July 2006. The patients' clinical symptoms and characteristics of fatalities were investigated and statistical analysis was performed. Results: Among 105 patients who were finally included, gastrointestinal symptoms(59%) were the most common. A significant difference in the amount ingested was observed between patients with higher systolic blood pressure and those with systolic blood pressure less than or equal to 80 mmHg (p<0.001). The more the patients ingested, the more aggravated their mental status became (p=0.004). Seven patients(6.7%) died, and all of them had ingested greater than or equal to 200 ml. Patients who died had ingested greater amounts than the survivors (p<0.001), and their mental status was worse (p<0.001), and systolic blood pressure was lower (p<0.001). According to the result of logistic regression analysis, relative risk was 24.1-fold higher in the 'poor' mental status group compared with 'good'. Conclusion: Patients who ingested large amounts of glyphosate showed poor mental status and lower blood pressure. Statistical difference in amount ingested, mental status, and systolic blood pressure was observed between survivors and patients who died. Ingested amounts and mental status were the most important factor of the prognosis of glyphosate intoxication.
A Case of Hemoperfusion and L-Carnitine Management in Valproic Acid Overdose
Jin Hee Jung, Gi Beom Kim, Ki Ok Ahn, Eun Kyung Eo
J Korean Soc Clin Toxicol. 2005;3(2):126-129.   Published online December 31, 2005
  • 77 View
  • 0 Download
AbstractAbstract PDF
Valproic acid (VPA) is used in the management of a variety of conditions including simple and complex absence seizure disorder. bipolar disorder, and migraine prophylaxis. Clinical manifestation of VPA overdose vary in severity from mild confusion and lethargy to severe coma and death. The treatment of VPA toxicity is mainly supportive. There is no specific antidote, nor are there specific guidelines for the management of VPA intoxication. Anecdotal reports describe the efficacy of naloxone and L-carnitine, but the data are insufficient to make strong conclusions. Various techniques of extracoporeal therapy for the management of VPA toxicity have been described, but none has prevailed as standard therapy. We report a patient with VPA overdose who was successfully treated with hemoperfusion with activated charcoal and L-carnitine. VPA levels of the patient was more than 1,000 ${mu}g$/ml and was normalized after 3 times hemoperfusion. The patient was injected with L-carnitine by maximum 600 mg/kg/day for 5days without complications.
A Case of Electrocardiographic Change Associated with Anaphylaxis
Dong Hoon Lee, Hye Young Jang, Eun Kyung Eo, Koo Young Jung
J Korean Soc Clin Toxicol. 2004;2(1):12-14.   Published online June 30, 2004
  • 82 View
  • 1 Download
AbstractAbstract PDF
Anaphylaxis is a systemic allergic reaction which can bring fatal results. The common symptoms are erythema, angioedema, urticaria, hypertension and dyspnea. However, in very few cases, ST segment changes in the electrocardiogram can be seen. This is a case of a 51 year old female with normal heart function who showed reversible ST segment depression during anaphylaxis caused by a $H_2$-blocker agent. The cause of ST segment changes during anaphylaxis is thought to be the result of coronary vasospasm mediated by various factors.
Two Cases of Acute Intoxication of Endosulfan
Sang Jin Lee, Hye Young Jang, Eun Kyung Eo, Koo Young Jung
J Korean Soc Clin Toxicol. 2003;1(1):47-50.   Published online June 30, 2003
  • 78 View
  • 2 Download
AbstractAbstract PDF
Endosulfan, one of organochlorine insecticides, is $gamma$-aminobutyric acid (GABA) antagonist. In sufficient dose, this pesticide lower the seizure threshold and produce CNS stimulation, with resultant seizures, respiratory failure, and death. In patients with endosulfan intoxication, the first manifestation of toxicity is largely a generalized seizure without prodromal signs or symptoms. So the management of airway and seizure control are essential for survival and prognosis of intoxicated patients. We report two cases of acute endosulfan poisoning who manifest 'status epilepticus' similarly, but have different prognosis.

JKSCT : Journal of The Korean Society of Clinical Toxicology